Alert archive / Mississippi / Flash Flood Warnings in 2012

Flash Flood Warning 109, NWS Jackson, MS

August 16, 2012Attala County, Carroll County, Mississippi

NWS Jackson, MS issued this flash flood warning at Aug 16, 2012, 8:43 PM CDT for Attala County, Carroll County, Mississippi. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 16, 2012, 8:43 PM CDT (01:43 UTC)
Expired
Aug 16, 2012, 9:43 PM CDT
In force
60 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Attala County, MS, Carroll County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 112 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 16, 9:20 PM CDTFLASH FLOOD6 Nnw Hesterville, MS6-8 INCHES OF WATER OVER A 100 YARD STRETCH OF COUNTY ROAD 3122, JUST NORTH OF ITS INTERSECTION WITH COUNTY ROAD 3102.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2012-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1152 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2012-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1152 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1642 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

457 
WGUS54 KJAN 170143
FFWJAN
MSC007-015-170345-
/O.NEW.KJAN.FF.W.0109.120817T0143Z-120817T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
843 PM CDT THU AUG 16 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL ATTALA COUNTY IN CENTRAL MISSISSIPPI...
  SOUTHEASTERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...

* UNTIL 1045 PM CDT

* AT 842 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED    
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER NORTHWEST ATTALA      
  COUNTY.  THE STORMS WERE NEARLY STATIONARY. ESTIMATED RADAR        
  RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR INCHES...HAVE       
  OCCURRED IN THE PAST HOUR.

* THE STORM PRODUCING THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL
  OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED
  COUNTIES.

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD. FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3329 8977 3331 8969 3327 8963 3319 8963
      3319 8974

$$

CME
1 follow-up statement
145 
WGUS74 KJAN 170243
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
943 PM CDT THU AUG 16 2012

MSC007-015-170252-
/O.CAN.KJAN.FF.W.0109.000000T0000Z-120817T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATTALA MS-CARROLL MS-
943 PM CDT THU AUG 16 2012

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN
CARROLL AND NORTH CENTRAL ATTALA COUNTIES...

THE HEAVY RAINFALL WHICH PROMPTED THE FLASH FLOOD WARNING HAS 
DIMINISHED. THE THREAT OF FLOODING HAS ENDED.

LAT...LON 3329 8977 3331 8969 3327 8963 3319 8963
      3319 8974

$$

CME

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 4:57 PM CDT, 3 hours 46 minutes earlier.

Area forecast discussion, Aug 16, 4:57 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
457 PM CDT THU AUG 16 2012

.DISCUSSION...
SHORT TERM (THROUGH SATURDAY NIGHT)...THE MAIN STORY OVER THE NEXT
FEW DAYS WILL BE INCREASING RAIN CHANCES IN ASSOCIATION A COLD FRONT
PUSHING INTO THE AREA.

CURRENTLY A LONGWAVE TROUGHING PATTERN DOMINATES OVER THE EASTERN
HALF OF THE CONUS. SCATTERED CONVECTION IS ONGOING IN TWO CORRIDORS
ACROSS THE CWA...ONE OVER EASTERN MS IN ASSOCIATION WITH A REMNANT
MCV FROM THIS MORNING...AND ANOTHER ACROSS NE LOUISIANA AND SE
ARKANSAS. MUCH OF THIS ACTIVITY IS PRIMARILY BEING DRIVEN BY
INSTABILITY...AND SHOULD BEGIN TO TAPER OFF DURING THE EARLY
EVENING. BACK TO THE NORTHWEST...ACTIVE THUNDERSTORMS HAVE DEVELOPED
ALONG THE SURFACE COLD FRONT. THIS FRONT EXTENDS FROM OKC TO STL...
AND WILL PUSH SOUTH TOWARD THE AREA TONIGHT. AS THIS OCCURRS...THERE
IS THE POTENTIAL FOR THIS LINE OF STORMS TO MAKE IT INTO THE AREA
LATER ON TONIGHT...WITH THE GREATEST CHANCE IN THE NW. EVEN IF THIS
COMPLEX DOES NOT MAKE IT ALL THE WAY INTO THE AREA...NWP GUIDANCE
SUGGESTS THERE COULD BE NEW DEVELOPMENT OCCURRING OVERNIGHT AS THE
FRONT APPROACHES THE NORTHERN PART OF THE AREA.

THIS UPPER TROUGH WILL DEEPEN AND REMAIN OVER THE EASTERN US THROUGH
THE WEEKEND...KEEPING A GENERALLY STORMY WEATHER PATTERN OVER THE
CWA. THE COLD FRONT WILL CONTINUE TO PUSH SOUTHWARD TOWARD THE AREA
THROUGH TOMORROW THEN BEGIN TO STALL ACROSS THE AREA HEADING INTO
THE WEEKEND. MEANWHILE MULTIPLE UPPER DISTURBANCES WILL RIDE ALONG
THE BASE OF THE TROUGH...PROVIDING REGULAR OPPORTUNITIES FOR
CONVECTIVE DEVELOPMENT OVER THE NEXT FEW DAYS. THERE REMAINS SOME
UNCERTAINTY WITH RESPECT TO THE TIMING OF THE FRONT MOVING INTO THE
AREA AND HOW FAR SOUTH IT WILL GO BEFORE STALLING OUT. THE 12Z GFS
WAS MORE AGGRESSIVE TAKING THE FRONT FARTHER SOUTH INTO THE REGION
TOMORROW...WHICH WOULD GENERALLY LIMIT RAIN CHANCES OVER MUCH OF THE
AREA THE NEXT COUPLE DAYS. HOWEVER THIS SOLUTION APPEARS TO BE AN
OUTLIER FOR NOW...AND WAS LARGELY DISREGARDED FOR THIS FORECAST
PACKAGE.

AS HAS BEEN THE CASE OVER THE PAST FEW DAYS SUFFICIENT INSTABILITY
WILL EXIST...PRIMARILY DURING THE DAYTIME HOURS...FOR STRONG TO
SEVERE CONVECTION. HOWEVER GIVEN IMPROVED SHEAR IN ASSOCIATION WITH
THE FRONT...WE MAY SEE MORE IMPROVED STORM ORGANIZATION OVER THE
NEXT FEW DAYS. SPC HAS HIGHLIGHTED PORTIONS OF THE AREA WITH A
SLIGHT RISK OF SEVERE WX BOTH FRIDAY AND SATURDAY.

WITH RESPECT TO TEMPS AND POPS...WENT ABOVE MAV POP GUIDANCE TOWARD
ECMWF GUIDANCE THROUGH MOST OF THE SHORT TERM PERIOD. CUT DAYTIME
HIGHS BY A DEGREE OR TWO EACH DAY GIVEN EXPECTATION OF CLOUDS/PRECIP
IN THE AREA. /DL/

LONG TERM(SUNDAY THROUGH THURSDAY)...MEAN LONGWAVE TROUGH AXIS
GRADUALLY LIFTS NWD NEXT WEEK LEAVING A FLATTENING NWLY FLOW REGIME
FOR THE GULF STATES. A 20-40DM HEIGHT FALL AT 500MB PIVOTS THROUGH
THE LOWER MS VALLEY AS A SURFACE FRONT PUSHING SWD THROUGH OUR CWFA
ON SATURDAY GETS A FINAL PUSH TO THE COAST ON SUNDAY. THE GREATEST
RAIN/STORM CHANCES SUNDAY WILL BE ALONG AND SOUTH OF I-20 AS DRIER
H7 AIR IS DRIVEN IN ACROSS OUR NRN LOCATIONS.

BEST RAIN CHANCES WILL REMAIN OVER OUR SRN QUARTER AS FLOW SHOULD
BECOME MORE NWLY INTO MONDAY/TUESDAY AS PWATS DROP TO NEAR ONE INCH
ACROSS NRN AREAS WITH SRN AREAS NEAR 1.5". MOISTURE SHOULD BE
INCREASING ONCE AGAIN ABOUT WEDNESDAY OR THURSDAY AS UPPER LEVEL
PATTERN LIFTS NWD AND THE LOW LEVEL BOUNDARY EDGES NWD IN RESPONSE.
RAINFALL AMOUNTS OVER 3-4 DAYS COULD EASILY AVERAGE 1 TO 3 INCHES
FOR OUR CWFA.

TEMPS WILL REMAIN CLOSE TO OR JUST BELOW NORMAL THROUGH THE MEDIUM
RANGE. POPS STAY GENERALLY IN THE 40-60 PERCENT RANGE OVER THE
WEEKEND AHEAD OF THE FRONTAL PASSAGE AND SHIFT TO SRN SECTIONS FOR
MONDAY/TUESDAY. POPS RETURN NWD IN THE 20-40 PERCENT RANGE FOR THE
MIDDLE OF THE WEEK./40/

&&

.AVIATION...A MINOR DISTURBANCE SITTING ON TOP OF THE AREA IS
PROMOTING NUMEROUS THUNDERSTORMS ACROSS EASTERN MS CURRENTLY...BUT
CONVECTION LATE THIS AFTERNOON INTO THIS EVENING SHOULD BECOME MORE
CONCENTRATED UP NORTH OF INTERSTATE TWENTY AS A COLD FRONT
APPROACHES FROM THE NORTH. SOME STORMS THROUGH THE REMAINDER OF THE
DAY COULD BE STILL BE LITTLE INTENSE...PRODUCING GUSTY WINDS AND
LOTS OF INFLIGHT TURBULENCE.

ALONG AND SOUTH OF I-20...MOST OF THE STORMS SHOULD DIMINISH IN THE
EVENING AND MORE CONVECTIVE ACTIVITY WILL PROBABLY HOLD OFF UNTIL
FRIDAY. THIS COULD LEAVE A WINDOW FOR AT LEAST SOME LIGHT FOG TO
FORM BEFORE DAYBREAK FRIDAY. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  92  71  86 /  38  70  43  62
MERIDIAN      70  92  70  87 /  20  74  36  57
VICKSBURG     73  93  71  85 /  39  61  50  70
HATTIESBURG   74  93  73  89 /  20  67  36  62
NATCHEZ       74  92  72  85 /  20  65  30  61
GREENVILLE    73  90  70  85 /  48  53  44  60
GREENWOOD     72  89  69  85 /  49  59  41  56

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DL/BB/40
Hazardous weather outlook, Aug 16, 3:52 PM CDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
352 PM CDT THU AUG 16 2012

LAZ024-026-MSZ053>066-072>074-172100-
CATAHOULA-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
352 PM CDT THU AUG 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN
LOUISIANA AND CENTRAL MISSISSIPPI GENERALLY SOUTH OF THE INTERSTATE
TWENTY CORRIDOR.

.DAY ONE...TONIGHT AND FRIDAY

STRONG TO SEVERE STORMS ARE POSSIBLE FRIDAY. THE MOST INTENSE COULD
CONTAIN WIND GUSTS UP TO 60 MPH AS WELL HAIL UP TO THE SIZE OF
QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING
STRIKES AND HEAVY DOWNPOURS.

A COLD FRONT WILL BEGIN APPROACHING THE REGION FROM THE NORTH ON
FRIDAY AND WILL TRIGGER THUNDERSTORMS THAT WILL DEVELOP SOUTH INTO
THE HEART OF THE ARKLAMISS DURING THE DAY FRIDAY. HIGH INSTABILITY
LEVELS COMBINED WITH A BIT OF WIND SHEAR WILL BE A FAVORABLE
ENVIRONMENT TO PRODUCE AT LEAST ISOLATED SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

STRONG TO SEVERE STORMS WILL CONTINUE TO BE POSSIBLE INTERMITTENTLY
BETWEEN FRIDAY NIGHT AND LATE SUNDAY AS AN ACTIVE WEATHER PATTERN
PERSISTS. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS UP TO 60
MPH AS WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL
AGAIN BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND HEAVY
DOWNPOURS.

IN ADDITION...ISOLATED RAINFALL TOTALS FROM FRIDAY THROUGH THE
WEEKEND WILL LIKELY BE UP TO OR GREATER THAN 3 INCHES. IN A FEW
LOCATIONS THIS COULD LEAD TO AT LEAST MINOR FLOODING
PROBLEMS...ALTHOUGH WIDESPREAD FLOODING ISSUES ARE NOT ANTICIPATED AT
THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TOMORROW INTO THE WEEKEND.

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>052-172100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-
352 PM CDT THU AUG 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS
AND PORTIONS OF NORTHEASTERN LOUISIANA AND CENTRAL MISSISSIPPI ALONG
AND NORTH OF THE INTERSTATE TWENTY CORRIDOR.

.DAY ONE...TONIGHT AND FRIDAY

STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING AND AGAIN
ON FRIDAY. THE MOST INTENSE COULD CONTAIN WIND GUSTS UP TO 60 MPH AS
WELL HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE OF
PRODUCING FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS.

A COLD FRONT WILL BEGIN APPROACHING THE REGION FROM THE NORTH THIS
EVENING AND INTO FRIDAY. THIS FEATURE WILL TRIGGER THUNDERSTORMS THAT
SHOULD WILL DEVELOP GRADUALLY SOUTH INTO THE HEART OF THE ARKLAMISS
LATE TODAY THROUGH FRIDAY. HIGH INSTABILITY LEVELS COMBINED WITH A
BIT OF WIND SHEAR WILL BE A FAVORABLE ENVIRONMENT TO PRODUCE AT LEAST
ISOLATED SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

STRONG TO SEVERE STORMS WILL CONTINUE TO BE POSSIBLE INTERMITTENTLY
BETWEEN FRIDAY NIGHT AND SUNDAY...ESPECIALLY ALONG THE INTERSTATE
TWENTY CORRIDOR...AS AN ACTIVE WEATHER PATTERN PERSISTS. THE MOST INTENSE
STORMS COULD CONTAIN WIND GUSTS UP TO 60 MPH AS WELL AS HAIL UP TO
THE SIZE OF QUARTERS. MANY STORMS WILL AGAIN BE CAPABLE OF PRODUCING
FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS.

IN ADDITION...ISOLATED RAINFALL TOTALS FROM FRIDAY THROUGH THE
WEEKEND WILL LIKELY BE UP TO OR GREATER THAN 2 INCHES. IN A FEW
LOCATIONS THIS COULD LEAD TO MINOR FLOODING PROBLEMS...ALTHOUGH
WIDESPREAD FLOODING ISSUES ARE NOT ANTICIPATED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TOMORROW THROUGH AT LEAST SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

50

In the hours before

Special weather statement, Aug 16, 7:28 PM CDT, 1 hour 15 minutes before
MSZ027-170055-
CARROLL MS-
728 PM CDT THU AUG 16 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
728 PM CDT THU AUG 16 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES SOUTH OF VAIDEN AT 728 PM CDT...MOVING NORTHEAST AT
15 MPH.

PEOPLE IN SOUTHEASTERN CARROLL COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3342 8978 3342 8972 3340 8971 3341 8966
      3340 8965 3332 8965 3325 8974 3326 8985
      3345 8979
TIME...MOT...LOC 0028Z 205DEG 12KT 3330 8974

CME
Local storm report, Aug 16, 7:32 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
732 PM CDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     HAIL             DURANT                  33.08N 89.86W
08/16/2012  E1.00 INCH       HOLMES             MS   PUBLIC

&&

CME
Local storm report, Aug 16, 7:44 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
744 PM CDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     HAIL             3 WSW BAXTERVILLE       31.07N 89.64W
08/16/2012  E1.25 INCH       LAMAR              MS   PUBLIC

            OCCURRED ALONG CLEAR CREEK RD.

&&

CME
Local storm report, Aug 16, 7:58 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
758 PM CDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             3 WNW DECATUR           32.45N 89.16W
08/16/2012  E1.00 INCH       NEWTON             MS   PUBLIC

            OCCURRED ON STRUM RD

0420 PM     FLASH FLOOD      MERIDIAN                32.38N 88.71W
08/16/2012                   LAUDERDALE         MS   LAW ENFORCEMENT

            SEVERAL STREETS FLOODED AROUND THE CITY. MULTIPLE ROADS
            ARE BEING CLOSED. ONE PERSON WAS STUCK IN A VEHICLE
            SURROUNDED BY WATER.

0430 PM     TSTM WND DMG     6 NE FOREST             32.41N 89.40W
08/16/2012                   SCOTT              MS   LAW ENFORCEMENT

            TREE DOWN ON RUSSELL COMMUNITY ROAD.

0646 PM     HAIL             DURANT                  33.08N 89.86W
08/16/2012  E1.00 INCH       HOLMES             MS   PUBLIC

0648 PM     HAIL             DURANT                  33.08N 89.86W
08/16/2012  E0.88 INCH       HOLMES             MS   LAW ENFORCEMENT

0648 PM     TSTM WND DMG     DURANT                  33.08N 89.86W
08/16/2012                   HOLMES             MS   LAW ENFORCEMENT

            TREE DOWN ON A HOUSE IN TOWN.

0722 PM     HAIL             3 WSW BAXTERVILLE       31.07N 89.64W
08/16/2012  E1.25 INCH       LAMAR              MS   PUBLIC

            OCCURRED ALONG CLEAR CREEK RD.

&&

DCOX
Special weather statement, Aug 16, 8:05 PM CDT, 38 minutes before
MSZ027-028-037-170150-
ATTALA MS-MONTGOMERY MS-CARROLL MS-
805 PM CDT THU AUG 16 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
805 PM CDT THU AUG 16 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 MPH WINDS WAS LOCATED FROM 4 MILES EAST OF DUCK HILL TO
7 MILES NORTHEAST OF HESTERVILLE AT 805 PM CDT...MOVING EAST AT 15
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN CARROLL...MONTGOMERY AND NORTHERN ATTALA
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3346 8950 3346 8938 3343 8942 3344 8945
      3343 8946 3329 8946 3328 8932 3318 8931
      3316 8972 3367 8975 3368 8951
TIME...MOT...LOC 0105Z 264DEG 12KT 3365 8963 3349 8962
          3341 8962 3325 8956

19
Local storm report, Aug 16, 8:31 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
831 PM CDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     3 SW LUDLOW             32.54N 89.75W
08/16/2012                   SCOTT              MS   NWS EMPLOYEE

            A FEW TREES AND LARGE BRANCHES DOWN.

&&

DCOX

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 7:02 PM CDTSpecial Weather StatementJANLamar58 min
Aug 16, 7:13 PM CDTSevere Thunderstorm WarningJANAttala43 min
Aug 16, 7:18 PM CDTSevere Thunderstorm WarningJANLamar, Marion39 min
Aug 16, 7:28 PM CDTSpecial Weather StatementJANCarroll27 min
Aug 16, 8:05 PM CDTSpecial Weather StatementJANMontgomery45 min
Aug 17, 1:58 AM CDTSpecial Weather StatementJANBolivar32 min
Aug 17, 2:09 AM CDTSpecial Weather StatementJANBolivar31 min
Aug 17, 2:18 AM CDTSpecial Weather StatementJANLeflore32 min
Aug 17, 2:37 AM CDTSpecial Weather StatementJANWashington28 min
Aug 17, 3:16 AM CDTSpecial Weather StatementJANSharkey29 min
Aug 17, 4:20 AM CDTSpecial Weather StatementJANLowndes30 min
Aug 17, 4:58 AM CDTFlash Flood WarningJANLowndes, Oktibbeha2 hr
Aug 17, 5:31 AM CDTSpecial Weather StatementJANHinds, Madison, Rankin59 min
Aug 17, 6:26 AM CDTSpecial Weather StatementJANCopiah, Jasper, Newton, Simpson, Smith59 min
Aug 17, 6:29 AM CDTSpecial Weather StatementJANClarke, Lauderdale61 min
Aug 17, 7:13 AM CDTSpecial Weather StatementJANClarke, Jasper32 min
Aug 17, 9:20 AM CDTSpecial Weather StatementJANIssaquena30 min
Aug 17, 9:25 AM CDTSpecial Weather StatementJANRankin30 min
Aug 17, 9:41 AM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey49 min
Aug 17, 9:48 AM CDTSpecial Weather StatementJANSimpson32 min
Aug 17, 10:08 AM CDTSpecial Weather StatementJANYazoo32 min
Aug 17, 10:12 AM CDTSpecial Weather StatementJANRankin33 min
Aug 17, 10:33 AM CDTSpecial Weather StatementJANHinds32 min
Aug 17, 10:46 AM CDTSpecial Weather StatementJANRankin, Smith29 min
Aug 17, 6:55 PM CDTSevere Thunderstorm WarningJANHumphreys, Sharkey24 min

Nearby

Flash Flood Warnings in Mississippi, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.